CaltechAUTHORS
  A Caltech Library Service

Semiclassical theory of molecular spectral line shapes in gases

Fitz, D. E. and Marcus, R. A. (1973) Semiclassical theory of molecular spectral line shapes in gases. Journal of Chemical Physics, 59 (8). pp. 4380-4392. ISSN 0021-9606. http://resolver.caltech.edu/CaltechAUTHORS:20120802-120133804

[img]
Preview
PDF - Published Version
See Usage Policy.

964Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20120802-120133804

Abstract

A semiclassical theory of the width and shift of molecular spectral lines is developed for gases. Overlapping and nonoverlapping lines are considered, within the framework of the impact approximation. Use is made of "exact" semiclassical theory of molecular collisions, recently developed by Miller and by Marcus, and of developments in the quantum mechanical theory of spectral line shapes, by introducing the former into the latter. Comparison is made with a classical-like approach.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1063/1.1680636DOIUNSPECIFIED
http://jcp.aip.org/resource/1/jcpsa6/v59/i8/p4380_s1PublisherUNSPECIFIED
Additional Information:© 1973 The American Institute of Physics. Received 28 June 1973. Supported in part by a grant from the National Science Foundation.
Funders:
Funding AgencyGrant Number
NSFUNSPECIFIED
Record Number:CaltechAUTHORS:20120802-120133804
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20120802-120133804
Official Citation:Semiclassical theory of molecular spectral line shapes in gases D. E. Fitz and R. A. Marcus, J. Chem. Phys. 59, 4380 (1973), DOI:10.1063/1.1680636
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:32881
Collection:CaltechAUTHORS
Deposited By: Aucoeur Ngo
Deposited On:02 Aug 2012 19:12
Last Modified:26 Dec 2012 15:48

Repository Staff Only: item control page